Alert archive / Utah / Red Flag Warnings in 2019
Red Flag Warning 1, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this red flag warning at Jun 6, 2019, 1:28 PM MDT for Washington County, Utah. It took effect at Jun 7, 2019, 9:00 AM MDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 6, 2019, 1:28 PM MDT (19:28 UTC)
- In effect from
- Jun 7, 2019, 9:00 AM MDT
- Expired
- Jun 7, 2019, 8:43 PM MDT
- In force
- 12 hr
- Issued by
- NWS Salt Lake City, UT
County Washington County, UT
The radar
The Cedar City radar (KICX), 66 km from the middle of the area, began a volume at 19:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 7.5 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 63 J/kg
- Mixed-layer CIN
- -210 J/kg
- Mixed-layer LCL
- 3197 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
935 WWUS85 KSLC 061928 RFWSLC URGENT - FIRE WEATHER MESSAGE National Weather Service Salt Lake City UT 128 PM MDT Thu Jun 6 2019 UTZ497-071200- /O.NEW.KSLC.FW.W.0001.190607T1500Z-190608T0300Z/ Mojave Desert- 128 PM MDT Thu Jun 6 2019 ...RED FLAG WARNING IN EFFECT FROM 9 AM TO 9 PM MDT FRIDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 497 BELOW 4500 FEET... The National Weather Service in Salt Lake City has issued a Red Flag Warning below 4500 feet for wind and low relative humidity, which is in effect from 9 AM to 9 PM MDT Friday. * AFFECTED AREA...Fire Weather Zone 497 Mojave Desert below 4500 feet. * WINDS...Southwest gusts 30-35 mph. * RELATIVE HUMIDITY...Falling to around 10 percent. * IMPACTS...Any fires that develop will have the potential to spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity
3 follow-up statements
856 WWUS85 KSLC 070948 RFWSLC URGENT - FIRE WEATHER MESSAGE National Weather Service Salt Lake City UT 348 AM MDT Fri Jun 7 2019 UTZ497-080300- /O.CON.KSLC.FW.W.0001.190607T1500Z-190608T0300Z/ Mojave Desert- 348 AM MDT Fri Jun 7 2019 ...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 497 BELOW 4500 FEET... * AFFECTED AREA...Fire Weather Zone 497 Mojave Desert below 4500 feet. * WINDS...Southwest gusts 30-35 mph. * RELATIVE HUMIDITY...Falling to around 10 percent. * IMPACTS...Any fires that develop will have the potential to spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity
273 WWUS85 KSLC 071450 RFWSLC URGENT - FIRE WEATHER MESSAGE National Weather Service Salt Lake City UT 850 AM MDT Fri Jun 7 2019 UTZ497-080300- /O.CON.KSLC.FW.W.0001.190607T1500Z-190608T0300Z/ Mojave Desert- 850 AM MDT Fri Jun 7 2019 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 497 BELOW 4500 FEET... * AFFECTED AREA...Fire Weather Zone 497 Mojave Desert below 4500 feet. * WINDS...Southwest gusts 30-35 mph. * RELATIVE HUMIDITY...Falling to around 10 percent. * IMPACTS...Any fires that develop will have the potential to spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity
775 WWUS85 KSLC 080243 RFWSLC URGENT - FIRE WEATHER MESSAGE National Weather Service Salt Lake City UT 843 PM MDT Fri Jun 7 2019 UTZ497-080345- /O.CAN.KSLC.FW.W.0001.000000T0000Z-190608T0300Z/ Mojave Desert- 843 PM MDT Fri Jun 7 2019 ...RED FLAG WARNING IS CANCELLED FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 497... The National Weather Service in Salt Lake City has cancelled the Red Flag Warning. Winds continue to diminish this evening, and relative humidity will increase tonight behind a passing cold front. $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this red flag warning went out at Jun 6, 8:54 AM MDT, 4 hours 34 minutes earlier.
Area forecast discussion, Jun 6, 8:54 AM MDT, 4 hours 34 minutes before
Area Forecast Discussion National Weather Service Salt Lake City UT 854 AM MDT Thu Jun 6 2019 .SYNOPSIS... High pressure aloft over the Utah today will shift east ahead of an approaching cold Pacific trough schedule to reach the area early this weekend. A strong cold front will sweep through the region Friday into early Saturday, bringing much colder temperatures to the state this weekend. && .DISCUSSION... A trough currently will make its way into the Pacific Northwest today, with the majority of stronger height falls remaining to our northwest. The approach of the Pacific trough axis will elevate the wind field. This will favor increasing shear across northern Utah today which when combined with moderately significant instability due to anomalously high Precipitable Water values, will bring the potential for strong to severe thunderstorms through this evening. The greatest threat appears to be damaging winds due to the increase in wind field, high LCL, and dry boundary layer yielding elevated DCAPE. This is also indicated by the full suite of Convective Allowing Models. Copious small hail (potential accumulation) and lightning are also concerns. && .PREVIOUS DISCUSSION... An unseasonably cold upper level trough remains just off the Pacific Northwest/BritCol coast early this morning. This trough will track east across the northern half of the western CONUS through Saturday evening. The associated surface cold front will enter far northwest Utah early Friday, then sweep through all but extreme southern Utah by early Saturday. Much colder temperatures will trail the front for the upcoming weekend. A weakening vorticity max currently over northeast Nevada will track east-northeast across northern Utah this morning. Recent satellite and radar imagery indicate isolated convection ahead of the approaching vorticity max. Convection will likely persist, if not expand a bit in areal coverage as this weak dynamic feature moves through the favorably moist air mass across northern Utah this morning. Looking at the potential for stronger convection forming again across the north later this afternoon through this evening. A trailing secondary shortwave will reach northwest Utah by late afternoon. Ahead of this feature increasing moisture (PWAT values 0.85" - 1.00") along with steepening lapse rates will create a favorable environment for deep convection. Increasing speed and directional shear late this afternoon and evening could spawn strong, or even isolated severe, thunderstorms across far northwest Utah late this afternoon through around mid-evening. The cold front associated with the passing upper trough will reach far northwest Utah early Friday, then surge southeast during the day supported by fairly strong low-level cold advection. Precipitation associated with the frontal boundary will be somewhat limited as the best mid-level cold air and dynamic support from the passing upper trough will remain well to the north of the forecast area. Dry and rather cold air will followed the cold front into all but extreme southern Utah this weekend. Temperatures will drop 15 to 25 degrees below Friday's highs Saturday, then only show modest warming on Sunday. Overnight lows will also be substantially colder due to clear skies and low humidities. Will have to watch for cold temperatures affecting agricultural operations on Sunday morning. Benign weather with warming temperatures will be the theme for much of next week. Dry northwest flow aloft will develop over the Western US downstream of a ridge building along the West Coast. This ridge will gradually weaken as it moves inland, but still allow for a notable warming trend through the middle of the week and quiet weather conditions for our area. Daytime highs will start out the work week around normal, then climb to around 5 degrees above normal by later in the week (which could then rival tomorrow for the warmest temperatures yet this year). The ridge will dampen by later in the week as models (both deterministics and ensemble means) depict a shortwave trough drifting through westerly flow aloft and moving through the Great Basin by the end of the workweek and into next weekend. If it materializes, this would bring moderated temperatures and a chance of showers/thunderstorms, especially to typical convective initiation locations (i.e. most of the higher terrain). && .HYDROLOGY... With much warmer temperatures, snowmelt will accelerate at high elevations. Waterways remain running high, cold and swift. Exercise caution near waterways, and keep a close eye on children and pets. && .AVIATION... VFR conditions are expected at the SLC terminal today. Southeast winds will gradually increase through the day before shifting to the northwest after 02z. Afternoon thunderstorm chances will increase across northern Utah this afternoon, with good chances the terminal will see activity, and may result in gusty erratic winds at the terminal. A cool front passage between 23Z and 02Z may affect the wind shift and become light and variable. && .FIRE WEATHER... Breezy with low RH expected for most valleys today, and moreso Friday ahead of the next cold front. ERC values remain below the 50th percentile, but are rising across the state. A warming and drying trend continues with increasingly gusty southwest flow. A cold front will cross the state from northwest to southeast Friday and Friday night, bringing cooler temperatures to the region through the weekend. Isolated to scattered showers and thunderstorms today, some may be severe with copious lightning, very gusty/erratic winds, and accumulating hail. Friday and Friday night, showers will mainly affect northern Utah. A warming and drying trend is forecast beginning Sunday and extending through at least the middle of next week. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...None. WY...None. && PUBLIC...10/Conger/Van Cleave AVIATION...Dewey FIRE WEATHER/HYDROLOGY...10 For more information from NOAA's National Weather Service visit... http://weather.gov/saltlakecity For frequently asked questions about the Area Forecast Discussion visit... http://weather.gov/saltlakecity/general/afd_faqs.php
Hazardous weather outlook, Jun 6, 8:57 AM MDT, 4 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Salt Lake City UT 857 AM MDT Thu Jun 6 2019 UTZ001>016-019>021-517-518-WYZ021-071500- Cache Valley/Utah Portion-Northern Wasatch Front- Salt Lake and Tooele Valleys-Southern Wasatch Front- Great Salt Lake Desert and Mountains-Wasatch Mountain Valleys- Wasatch Mountains I-80 North-Wasatch Mountains South of I-80- Western Uinta Mountains-Wasatch Plateau/Book Cliffs- Western Uinta Basin-Castle Country-San Rafael Swell- Sanpete/Sevier Valleys-West Central Utah-Southwest Utah- Utahs Dixie and Zion National Park-South Central Utah- Glen Canyon Recreation Area/Lake Powell-Central Mountains- Southern Mountains-Southwest Wyoming- 857 AM MDT Thu Jun 6 2019 This Hazardous Weather Outlook is for the western two thirds of Utah and southwest Wyoming. .DAY ONE...Today and Tonight Scattered showers and thunderstorms will move through the region today. There is a Slight Risk for Severe Thunderstorms across Northern Utah. The strongest storms will bring the threat of damaging winds, accumulating hail and copious lightning. Stay aware of the threat for dangerous thunderstorms today. With much warmer temperatures, snowmelt will accelerate at high elevations. Waterways remain running high, cold and swift. Exercise caution near waterways, and keep a close eye on children and pets. .DAYS TWO THROUGH SEVEN...Friday through Wednesday A strong cold front will cross Utah from northwest to southeast on Friday. Gusty south winds ahead of this front will shift to the northwest and remain elevated behind the front. Much colder temperatures will follow the front for the weekend. Temperatures Saturday will be 15 to 25 degrees colder than Friday's readings, with the coldest temperatures across the northern portion of the outlook area. Temperatures will warm on Sunday, but still remain well below early June norms. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. For more information from NOAA/s National Weather Service visit... http://weather.gov/saltlakecity For information on potential road travel impacts visit... http://www.udottraffic.utah.gov/roadweatherforecast.aspx
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 1:59 PM MDT | Special Weather Statement | SLC | 46 min | |
| Jun 6, 2:09 PM MDT | Special Weather Statement | SLC | 51 min | |
| Jun 6, 2:28 PM MDT | Severe Thunderstorm Warning | SLC | Tooele | 32 min |
| Jun 6, 2:32 PM MDT | Special Weather Statement | SLC | 28 min | |
| Jun 6, 2:39 PM MDT | Severe Thunderstorm Warning | SLC | Box Elder | 36 min |
| Jun 6, 2:50 PM MDT | Special Weather Statement | SLC | Box Elder | 40 min |
| Jun 6, 2:56 PM MDT | Severe Thunderstorm Warning | SLC | Box Elder, Tooele | 49 min |
| Jun 6, 3:01 PM MDT | Special Weather Statement | SLC | Utah | 44 min |
| Jun 6, 3:11 PM MDT | Severe Thunderstorm Warning | SLC | Juab, Tooele, Utah, Wasatch | 49 min |
| Jun 6, 3:21 PM MDT | Special Weather Statement | SLC | Wayne | 39 min |
| Jun 6, 3:31 PM MDT | Special Weather Statement | SLC | Box Elder | 44 min |
| Jun 6, 3:40 PM MDT | Severe Thunderstorm Warning | SLC | Box Elder, Tooele | 35 min |
| Jun 6, 4:03 PM MDT | Severe Thunderstorm Warning | SLC | Box Elder | 27 min |
| Jun 6, 4:09 PM MDT | Special Weather Statement | SLC | Salt Lake | 51 min |
| Jun 6, 4:15 PM MDT | Severe Thunderstorm Warning | SLC | Box Elder, Tooele, Weber | 45 min |
| Jun 6, 4:21 PM MDT | Special Weather Statement | SLC | Wasatch | 39 min |
| Jun 6, 4:29 PM MDT | Special Weather Statement | SLC | Box Elder | 31 min |
| Jun 6, 4:33 PM MDT | Severe Thunderstorm Warning | SLC | Davis, Salt Lake, Tooele | 27 min |
| Jun 6, 4:37 PM MDT | Severe Thunderstorm Warning | SLC | Summit, Wasatch | 23 min |
| Jun 6, 4:41 PM MDT | Special Weather Statement | SLC | Box Elder | 49 min |
| Jun 6, 4:45 PM MDT | Special Weather Statement | SLC | Tooele | 45 min |
| Jun 6, 4:49 PM MDT | Severe Thunderstorm Warning | SLC | Box Elder, Cache, Davis, Morgan, Salt Lake, Tooele and 1 more | 41 min |
| Jun 6, 5:01 PM MDT | Special Weather Statement | SLC | Salt Lake | 44 min |
| Jun 6, 5:03 PM MDT | Severe Thunderstorm Warning | SLC | Box Elder | 42 min |
| Jun 6, 5:06 PM MDT | Special Weather Statement | SLC | Summit | 39 min |
| Jun 6, 5:12 PM MDT | Severe Thunderstorm Warning | SLC | Tooele | 48 min |
| Jun 6, 5:21 PM MDT | Special Weather Statement | SLC | Sanpete | 39 min |
| Jun 6, 5:22 PM MDT | Severe Thunderstorm Warning | SLC | Summit | 33 min |
| Jun 6, 5:24 PM MDT | Special Weather Statement | SLC | Emery | 51 min |
| Jun 6, 5:25 PM MDT | Severe Thunderstorm Warning | SLC | Box Elder, Tooele | 35 min |
| Jun 6, 5:30 PM MDT | Severe Thunderstorm Warning | SLC | Box Elder, Cache, Davis, Morgan, Salt Lake, Summit and 1 more | 30 min |
| Jun 6, 5:31 PM MDT | Areal Flood Advisory | SLC | Box Elder, Davis, Weber | 3 hr |
| Jun 6, 5:44 PM MDT | Special Weather Statement | SLC | Box Elder | 31 min |
| Jun 6, 5:55 PM MDT | Severe Thunderstorm Warning | SLC | Box Elder, Davis, Salt Lake, Tooele, Weber | 35 min |
Nearby
Red Flag Warnings in Utah, 2019Every red flag warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.